I want to double my dose on my own

Question

I have been on 75 ml of Levothyroxine for 1 year and I have not felt any difference at all. I have gone to 3 different doctors and they have all said the same thing that my Hashi is under control and that’s the dose I should take. My question is I want to double my dose on my own. I’m tired of being tired, feelings down and having aches. Has anyone gone from 75 ml to 150 ml and did it make a difference. I have also gained 40lbs since October of last year and I haven’t changed my diet or anything.

in progress 0
Essi 3 years 27 Answers 380 views 0

Answers ( 27 )

  1. I didn’t see any change until about 14 months. My doctor told me it would take a least a year for my body to adjust and recognize the meds. I have gained 40 pounds too and it doesn’t matter what I eat or do. I was a size 6 all my life. I am now a permanent 10/12 and 5ft tall. Its a life adjustment. Hang in there.

  2. Changing your dosage isn’t going to help with Hashi symptoms. In fact, if you hit to high of a dose, it can make them worse. You need to find out what vitamin/mineral deficiencies you have and supplement. Also, do some research on Low Dose Naltrexone. This can help bring your antibodies down to alleviate symptoms. Also, a lot of people find that eliminating certain types of foods helps. Maybe ask for food sensitivity testing…

  3. I didn’t tolerate a doubling of my levo dosage at all well, so I was told by my endo to cut my tablet in half & stay with the 1.5 tablets dose for at least 3 months before trying to increase to 2 tabs which would be double my current dose. Certainly look at other factors first though in conjunction with looking closely at your blood test results…..

  4. I have took the same dose for 15 years 112 mcg have never been able to tell no difference

  5. Get your vitamin b and d checked.

  6. I’m in the same situation where TSH is actually hyper but I’m totally hypo…gained 15+ lbs in 6 mos. My bp is too high I have high fasting glucose and insulin which is pointing to insulin resistance caused by thyroid/adrenal imbalance. At least I now have a dr who is working to resolve. This disease is not a thyroid hormone replacement only. There are other vitamins minerals and hormones that need to be modified or added to get us in optimal range. Low B and D can cause low energy as can low DHEA. Get them all tested.

  7. No, please don’t double the dose on your own. That would be a huge jump and could cause serious problems. You may just need a small increase if you can find a doctor who will agree to it.

  8. I would recommend working with a dr who looks at the whole system. Too high thyroid medication can be worse.

  9. Ask to change medication. I changed to armour and I am no longer tired.

  10. You might need some T3. Our bodies are supposed to convert it — but broken bodies don’t always do that. My doctor didn’t want to give it to me, but finally relented. It wasn’t a cure all, but it made a big difference for sure…

  11. I take a mineral called selenium, 200mg daily and my\nDoc approved that. Also 4000iu of vit d along with my 50mcg of Levo every day. I’m still tired and have gained a ton of weight but I feel like I can get through the day a bit betters since I have added the vitamin and mineral

  12. How’s your diet?

  13. Doubling your dosage could make you have much worse symptoms! Panic attacks and palpitations are no picnic in the park! As other advised, ask to have your B-12, D and magnesium checked out and see if you need supplements.

  14. I was on synthroid for 13 years and was no better…then went onto Erfa (natural desiccated thyroid) saved my life!!! Lost 10lbs amd went gluten, dairy, corn, soy free! FEEL LIKE A MILLION BUCKS!!! Synthroid is T4 only – your body needs T3 and T4 to work together!

  15. I agree you need a doc to check your t3. I have hashi and my body doesn’t convert t4 to t3 so that test was critical. Doc lowered my synthroid to .5 and added cytomel and tested again. After two of those I am finally feeling like I have a life. Don’t give up and don’t go it alone! Find a doc who will test you!

  16. I am on 250mcg and have been for 10+ yrs at times up to 400mcg. I too like you felt terrible all of the time. I can honestly say I didn’t feel better until I started Cytomel. My fatigue has diminished, I am losing weight and the puffiness has left my face. I’m not saying this is for everyone but it has worked for me

  17. Doubling dose…not a good idea. I tried that to lose weight. All it did was make my heart feel like it was fly out of my chest. And I didn’t lose a pound. I had to find the right path for me too feel better and lose weight. It was eating no junk food and switching my prescription to Triosint. Then it took a year before I started feeling like my old self.

  18. What are your TSH, free T3 and free T4 values? Doubling your dose, particularly without supporting labs, would be a very bad choice!

  19. Hated Levo and Cytomel.

  20. I felt this same way and begged my Dr to increase my synthroid. She told me I needed to decrease instead and promised I would feel better. I reluctantly listened and 1 1/2 yrs later I have lost over 20 lbs and have felt a whole lot better. I want to reduce again as I think it’s not the thyroid problem I have but the medicine instead. Believe it or not but I take my meds every other day and not daily and when I went for my blood work I was good according to my Dr. She didn’t know I did this and I’m not recommending it for anyone but it has worked for me. I have always questioned my “under active thyroid condition” for years. I working on having her reduce my meds on my next visit

  21. Sounds like you need a dose increase. Find a doc who treats symptoms over tests. I usually have to call a dozen or more doctors before I find one. Is Dr Richard Shames still in Texas? He wrote the book, “Thyroid Power” and understands this.

  22. The dose has nothing to do with your hashimotos. Take selenium and zinc to bring down your antibodies. Eat clean no processed foods. Read the book root cause or go to stop the thyroid madness fb page and learn more about your hashis and other thyroid solutiond.

  23. Have a full thyroid panel done. If you need it, I can give it to you. Also you need to be on certain vitamins most likely and Hashi’s people should be at different levels than normal folks. The Root Cause by Isabella Wentz is an excellent book. You may not be taking enough hormone or the correct medication, either.

  24. Following

  25. I suffered for 20+ years on Levo or Synthroid…until I started seeing a functional medicine doc, who started me on Nature-Throid. Best decision ever!

  26. Our tsh will be destructed by our antibodies . so we should increase the dose evry time when the tsh level become hight…. Our tsh level will be stable and fixe when our thyroide will be non functionnal and totally broken 🙁 this is what my endocrino said 🙁

  27. Not sure if it is forboden but I highly recommend reading \

Leave an answer

Browse
Browse